Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Albany, NY

May 29, 2012Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 6:22 PM EDT for Windham County, Vermont. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 6:22 PM EDT (22:22 UTC)
Expired
May 29, 2012, 7:00 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Windham County, VT

The radar

The Albany radar (KENX), 126 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:39 PM EDTHAIL 1Putney, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS51 KALY 292222
SVRALY
VTC025-292300-
/O.NEW.KALY.SV.W.0036.120529T2222Z-120529T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

* UNTIL 700 PM EDT

* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LONDONDERRY TO NEWFANE TO 9 MILES SOUTHWEST OF GUILFORD       
  CENTER MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   GUILFORD CENTER AND BRATTLEBORO BY 630 PM EDT...
   PUTNEY BY 635 PM EDT...
   VERNON BY 640 PM EDT...
   SAXTONS RIVER BY 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4273 7246 4272 7250 4274 7285 4311 7293
      4312 7287 4326 7285 4323 7270 4324 7253
      4323 7246 4298 7246 4296 7252 4292 7252
      4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2221Z 283DEG 30KT 4325 7282 4299 7266
          4272 7274

$$
WASULA/KOLECI
2 follow-up statements
710 
WWUS51 KALY 292242
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT TUE MAY 29 2012

VTC025-292300-
/O.CON.KALY.SV.W.0036.000000T0000Z-120529T2300Z/
WINDHAM VT-
642 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN WINDHAM COUNTY...

AT 637 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS THAT PRODUCED QUARTER SIZE HAIL IN PUTNEY.  DAMAGING 
WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BARTONSVILLE TO EAST PUTNEY 
STATION TO 7 MILES SOUTH OF VERNON...OR ALONG A LINE EXTENDING FROM 
8 MILES EAST OF LONDONDERRY TO 8 MILES NORTHEAST OF BRATTLEBORO TO 7 
MILES NORTH OF GREENFIELD...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BARTONSVILLE AND SAXTONS RIVER BY 645 PM EDT...
  BROCKWAYS MILLS AND ROCKINGHAM BY 650 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4273 7246 4272 7250 4273 7259 4306 7255
      4310 7255 4315 7252 4321 7257 4324 7253
      4323 7246 4298 7246 4296 7252 4292 7252
      4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2240Z 283DEG 30KT 4321 7261 4295 7245
          4268 7253

$$
WASULA/KOLECI
826 
WWUS51 KALY 292258
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
658 PM EDT TUE MAY 29 2012

VTC025-292308-
/O.EXP.KALY.SV.W.0036.000000T0000Z-120529T2300Z/
WINDHAM VT-
658 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINDHAM COUNTY WILL
EXPIRE AT 700 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4273 7246 4272 7250 4273 7259 4306 7255
      4310 7255 4315 7252 4321 7257 4324 7253
      4323 7246 4298 7246 4296 7252 4292 7252
      4288 7255 4281 7254 4276 7247
TIME...MOT...LOC 2258Z 283DEG 30KT 4318 7241 4292 7225
          4265 7233

$$

WASULA/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:59 PM EDT, 23 minutes earlier.

Area forecast discussion, May 29, 5:59 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE ADDED LITCHFIELD COUNTY TO TORNADO WATCH #313 WHICH IS IN
EFFECT UNTIL 9 PM. HAVE CLEARED HERKIMER...HAMILTON...FULTON...
MONTGOMERY...WARREN...SARATOGA...WASHINGTON...SCHOHARIE AND
WASHINGTON COUNTIES.

AS OF 4 PM...HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE
CURRENT TORNADO WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE
BASED ON OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5
INCHES HAS BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND
YOUR REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE.

AS OF 130 PM...TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE
ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN
COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST
WAS UPGRADED TO MODERATE RISK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE
UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.

EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.
CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS
THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST
CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY
THUNDERSTORM ALONG WITH HEAVY RAINFALL.

OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE
ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE
WITH VFR PERSISTING THROUGH THE MORNING.

SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD
FRONT.

OUTLOOK...
WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU.
THU-FRI...VFR...NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC SHRA
SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE
WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM
TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT
OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 6:10 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
610 PM EDT TUE MAY 29 2012

...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALBANY...RENSSELAER...
GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD
...BENNINGTON AND WINDHAM COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...GREENE...
RENSSELAER AND ULSTER.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN CONNECTICUT...LITCHFIELD.

NYZ032-033-038>043-047>050-082>084-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
610 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...FULTON...
MONTGOMERY...WARREN...SARATOGA...SCHENECTADY AND WASHINGTON
COUNTIES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 5:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT TUE MAY 29 2012

VTZ014-015-292215-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
556 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
BRATTLEBORO...OR ABOUT OVER BRATTLEBORO...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
EAST PUTNEY STATION AND 6 MILES SOUTHEAST OF EAST PUTNEY BY 605 PM
EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4298 7246 4297 7247 4296 7252 4290 7252
      4288 7255 4281 7254 4278 7250 4277 7254
      4290 7268 4303 7246 4301 7244
TIME...MOT...LOC 2156Z 236DEG 27KT 4288 7251

WASULA/KOLECI
Local storm report, May 29, 5:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             STRATFORD               43.18N  74.69W
05/29/2012  E2.75 INCH       FULTON             NY   FACEBOOK

1249 PM     HAIL             STRATFORD               43.18N  74.69W
05/29/2012  E2.75 INCH       FULTON             NY   FACEBOOK

0109 PM     HAIL             STRATFORD               43.18N  74.69W
05/29/2012  E1.25 INCH       FULTON             NY   TRAINED SPOTTER

            CONTINUED FOR 20 MINUTES

0112 PM     HAIL             CAROGA LAKE             43.14N  74.48W
05/29/2012  E1.25 INCH       FULTON             NY   FACEBOOK

0130 PM     HAIL             NORTH BOLTON            43.60N  73.65W
05/29/2012  E1.75 INCH       WARREN             NY   PUBLIC

0135 PM     HAIL             BOLTON LANDING          43.56N  73.65W
05/29/2012  E2.50 INCH       WARREN             NY   FACEBOOK

0140 PM     HAIL             2 SW RIVERBANK          43.58N  73.76W
05/29/2012  E1.00 INCH       WARREN             NY   TRAINED SPOTTER

0140 PM     HAIL             NORTH BOLTON            43.60N  73.65W
05/29/2012  M3.50 INCH       WARREN             NY   FACEBOOK

            MEASURED VIA PHOTO WITH TAPE MEASURE

0140 PM     HAIL             2 NE NORTH BOLTON       43.62N  73.63W
05/29/2012  E1.50 INCH       WARREN             NY   PUBLIC

            VIA SHAVE PROGRAM

0157 PM     TSTM WND DMG     EDINBURG                43.23N  74.09W
05/29/2012                   SARATOGA           NY   AMATEUR RADIO

            TREES AND WIRES DOWN AT OAK RD AND ROUTE 4

0200 PM     HAIL             HULETTS LANDING         43.64N  73.51W
05/29/2012  E1.75 INCH       WASHINGTON         NY   FACEBOOK

0241 PM     HAIL             WILTON                  43.18N  73.75W
05/29/2012  M0.75 INCH       SARATOGA           NY   TRAINED SPOTTER

0245 PM     HAIL             BALLARD CORNERS         43.15N  73.69W
05/29/2012  M1.75 INCH       SARATOGA           NY   STORM CHASER

0330 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E1.75 INCH       WINDHAM            VT   PUBLIC

0330 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E2.00 INCH       WINDHAM            VT   FACEBOOK

0340 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E1.75 INCH       WINDHAM            VT   PUBLIC

0404 PM     HAIL             LAKE GEORGE VILLAGE     43.43N  73.72W
05/29/2012  E1.75 INCH       WARREN             NY   TRAINED SPOTTER

0410 PM     HAIL             LAKE GEORGE VILLAGE     43.43N  73.72W
05/29/2012  E1.25 INCH       WARREN             NY   FACEBOOK

0419 PM     TSTM WND DMG     FULTONVILLE             42.95N  74.37W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREES DOWN ON ROUTE 30A SOUTH OF FULTONVILLE

0420 PM     TSTM WND DMG     TRIBES HILL             42.95N  74.30W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREE DOWN BLOCKING ROAD IN FRONT OF TRIBES HILL FIRE
            DEPT.

0423 PM     HAIL             BROADALBIN              43.06N  74.20W
05/29/2012  E1.00 INCH       FULTON             NY   BROADCAST MEDIA

            WXNET 6

0425 PM     HAIL             GLOVERSVILLE            43.05N  74.35W
05/29/2012  E1.00 INCH       FULTON             NY   PUBLIC

0425 PM     TSTM WND DMG     FORT JOHNSON            42.96N  74.24W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREE DOWN AT FULTON MONTGOMERY CC

0426 PM     TSTM WND DMG     CRANESVILLE             42.92N  74.14W
05/29/2012                   MONTGOMERY         NY   PUBLIC

            TREES DOWN

0430 PM     TSTM WND DMG     GLENVILLE               42.93N  74.05W
05/29/2012                   SCHENECTADY        NY   TRAINED SPOTTER

            TREES AND WIRES DOWN DUE TO OUTFLOW

0440 PM     TSTM WND DMG     GALWAY                  43.02N  74.03W
05/29/2012                   SARATOGA           NY   PUBLIC

            MULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD

0446 PM     TSTM WND DMG     CHARLTON                42.93N  73.97W
05/29/2012                   SARATOGA           NY   TRAINED SPOTTER

            TREE SHEARED OFF AT CHARLTON HEIGHTS ELEMENTARY SCHOOL

0450 PM     TSTM WND GST     WEST MILTON             43.04N  73.93W
05/29/2012  E60 MPH          SARATOGA           NY   TRAINED SPOTTER

0450 PM     HAIL             WEST MILTON             43.04N  73.93W
05/29/2012  E1.00 INCH       SARATOGA           NY   TRAINED SPOTTER

0451 PM     HAIL             FACTORY VILLAGE         43.02N  73.86W
05/29/2012  E1.25 INCH       SARATOGA           NY   NWS EMPLOYEE

0452 PM     HAIL             WESTMINSTER             43.08N  72.46W
05/29/2012  E1.75 INCH       WINDHAM            VT   LAW ENFORCEMENT

0455 PM     HAIL             NISKAYUNA               42.82N  73.90W
05/29/2012  E1.00 INCH       SCHENECTADY        NY   PUBLIC

            AT GE GLOBAL RESEARCH CAMPUIS

0457 PM     HAIL             NISKAYUNA               42.82N  73.90W
05/29/2012  M1.00 INCH       SCHENECTADY        NY   METEOROLOGIST

            WEATHERNET 6 METEOROLOGIST

0458 PM     HAIL             1 NNW NISKAYUNA         42.83N  73.90W
05/29/2012  E1.00 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0510 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
05/29/2012                   SARATOGA           NY   PUBLIC

            TREE LIMBS DOWN

0533 PM     TSTM WND DMG     MECHANICVILLE           42.90N  73.69W
05/29/2012                   SARATOGA           NY   AMATEUR RADIO

            TREES DOWN ON WIRES

0539 PM     TSTM WND DMG     TROY                    42.73N  73.68W
05/29/2012                   RENSSELAER         NY   PUBLIC

            TREE DOWN ON BILLINGS AVENUE

&&

EVENT NUMBER ALY1200021 ALY1200023 ALY1200022 ALY1200035 ALY1200034
ALY1200028 ALY1200024 ALY1200025 ALY1200030 ALY1200026 ALY1200027
ALY1200029 ALY1200031 ALY1200032 ALY1200033 ALY1200036 ALY1200037
ALY1200045 ALY1200040 ALY1200039 ALY1200041 ALY1200038 ALY1200046
ALY1200047 ALY1200042 ALY1200044 ALY1200048 ALY1200049 ALY1200050
ALY1200043 ALY1200051 ALY1200052 ALY1200053 ALY1200054 ALY1200055
ALY1200056 ALY1200057

SND
Local storm report, May 29, 6:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     CAMBRIDGE               43.03N  73.38W
05/29/2012                   WASHINGTON         NY   TRAINED SPOTTER

            TREES DOWN

0510 PM     TSTM WND DMG     HOOSICK FALLS           42.90N  73.35W
05/29/2012                   RENSSELAER         NY   TRAINED SPOTTER

            TREES DOWN

0510 PM     TSTM WND DMG     SALEM                   43.17N  73.33W
05/29/2012                   WASHINGTON         NY   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER ALY1200058
EVENT NUMBER ALY1200059
EVENT NUMBER ALY1200060

OKEEFE
Special weather statement, May 29, 6:07 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT TUE MAY 29 2012

NYZ058-059-063-064-292230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
607 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WOODLAND VALLEY CAMPGROUND...OR ABOUT 14 MILES NORTHEAST
OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
MOUNT TREMPER...PHOENICIA AND NEAR OLIVEBRIDGE BY 615 PM EDT
KENNETH L WILSON CAMPGROUND AND LANESVILLE BY 620 PM EDT WOODSTOCK
AND NEAR WEST HURLEY BY 625 PM EDT
NEAR NORTH-SOUTH LAKE CAMPGROUND AND HUNTER BY 630 PM EDT

LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
      4217 7446 4221 7454 4233 7445 4232 7443
      4245 7382 4211 7396 4182 7399 4187 7446
      4189 7448 4200 7475
TIME...MOT...LOC 2206Z 241DEG 29KT 4201 7437

NAS/JPV
Special weather statement, May 29, 6:13 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT TUE MAY 29 2012

VTZ013>015-292300-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
613 PM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR STRATTON...
OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 630 PM EDT
SAXTONS RIVER AND 7 MILES NORTHWEST OF WESTMINSTER BY 650 PM EDT
BELLOWS FALLS BY 655 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4273 7297 4331 7300 4331 7283
      4326 7281 4323 7270 4324 7243 4315 7245
      4308 7243
TIME...MOT...LOC 2213Z 239DEG 29KT 4300 7288

WASULA/KOLECI
Special weather statement, May 29, 6:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT TUE MAY 29 2012

NYZ065-066-292300-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
616 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR RHINEBECK...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF STANFORDVILLE BY 625 PM EDT
6 MILES SOUTHEAST OF RED HOOK BY 635 PM EDT
PINE PLAINS BY 655 PM EDT

LAT...LON 4204 7391 4196 7354 4178 7377 4189 7395
TIME...MOT...LOC 2216Z 215DEG 15KT 4188 7385

JPV/NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:46 PM EDTSpecial Weather StatementALYWindham29 min
May 29, 3:04 PM EDTSevere Thunderstorm WarningALYWindham41 min
May 29, 3:45 PM EDTSpecial Weather StatementALYWindham30 min
May 29, 3:59 PM EDTSpecial Weather StatementALYWindham31 min
May 29, 4:06 PM EDTSevere Thunderstorm WarningALYWindham39 min
May 29, 4:37 PM EDTTornado WarningALYWindham23 min
May 29, 4:56 PM EDTSpecial Weather StatementALYWindham34 min
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYBennington51 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYBennington60 min
May 29, 5:56 PM EDTSpecial Weather StatementALYWindham19 min
May 29, 6:13 PM EDTSpecial Weather StatementALYWindham47 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.